Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 538, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Oct 15, 2021, 12:54 AM CDT for Lincoln County, Oklahoma County, Pottawatomie County, Oklahoma. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 15, 2021, 12:54 AM CDT (05:54 UTC)
- Expired
- Oct 15, 2021, 1:45 AM CDT
- In force
- 51 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Lincoln County, OK, Oklahoma County, OK, Pottawatomie County, OK
The radar
The Norman radar (KTLX), 44 km from the middle of the area, began a volume at 05:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 15, 1:18 AM CDT | HAIL 1.25 | Meeker, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 24 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 5.9 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 421 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 1034 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.5
The text
As transmitted.
217
WUUS54 KOUN 150554
SVROUN
OKC081-109-125-150645-
/O.NEW.KOUN.SV.W.0538.211015T0554Z-211015T0645Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
1254 AM CDT Fri Oct 15 2021
The National Weather Service in Norman has issued a
* Severe Thunderstorm Warning for...
Southern Lincoln County in central Oklahoma...
Southeastern Oklahoma County in central Oklahoma...
Northwestern Pottawatomie County in central Oklahoma...
* Until 145 AM CDT.
* At 1254 AM CDT, a severe thunderstorm was located near Harrah,
moving east at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Eastern Oklahoma City, Shawnee, Choctaw, Harrah, McLoud, Prague,
Meeker, Johnson, Sparks, Newalla and Aydelotte.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3541 9669 3541 9670 3542 9670 3541 9672
3543 9672 3541 9674 3541 9678 3538 9723
3554 9725 3571 9672
TIME...MOT...LOC 0554Z 260DEG 31KT 3547 9714
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
302 follow-up statements
815
WWUS54 KOUN 150605
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
105 AM CDT Fri Oct 15 2021
OKC109-150614-
/O.CAN.KOUN.SV.W.0538.000000T0000Z-211015T0645Z/
Oklahoma OK-
105 AM CDT Fri Oct 15 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN OKLAHOMA COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3541 9669 3541 9670 3542 9670 3541 9672
3543 9672 3541 9674 3539 9713 3549 9714
3555 9714 3571 9672
TIME...MOT...LOC 0604Z 261DEG 30KT 3547 9705
$$
OKC081-125-150645-
/O.CON.KOUN.SV.W.0538.000000T0000Z-211015T0645Z/
Lincoln OK-Pottawatomie OK-
105 AM CDT Fri Oct 15 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 AM CDT
FOR SOUTHERN LINCOLN AND NORTHWESTERN POTTAWATOMIE COUNTIES...
At 104 AM CDT, a severe thunderstorm was located near McLoud, moving
east at 35 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Shawnee, McLoud, Prague, Meeker, Johnson, Sparks and Aydelotte.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3541 9669 3541 9670 3542 9670 3541 9672
3543 9672 3541 9674 3539 9713 3549 9714
3555 9714 3571 9672
TIME...MOT...LOC 0604Z 261DEG 30KT 3547 9705
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
30758
WWUS54 KOUN 150618
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
118 AM CDT Fri Oct 15 2021
OKC081-125-150645-
/O.CON.KOUN.SV.W.0538.000000T0000Z-211015T0645Z/
Lincoln OK-Pottawatomie OK-
118 AM CDT Fri Oct 15 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 AM CDT
FOR SOUTHERN LINCOLN AND NORTH CENTRAL POTTAWATOMIE COUNTIES...
At 117 AM CDT, a severe thunderstorm was located over Meeker, moving
east at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Shawnee, Prague, Meeker, Johnson, Sparks and Aydelotte.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3541 9669 3541 9670 3542 9670 3541 9672
3543 9672 3541 9674 3540 9701 3549 9704
3558 9706 3571 9672
TIME...MOT...LOC 0617Z 260DEG 31KT 3549 9691
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
30What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 15, 12:33 AM CDT, 21 minutes earlier.
Area forecast discussion, Oct 15, 12:33 AM CDT, 21 minutes before
Area Forecast Discussion National Weather Service Norman OK 1233 AM CDT Fri Oct 15 2021 ...New AVIATION... .SHORT TERM... (This evening through Friday) Issued at 222 PM CDT Thu Oct 14 2021 Currently, there is a surface low centered over Harper County with a dryline extending southwest to near Erick, with another weak surface low near Childress. The previous quasi-stationary front has since lifted northward into southern Kansas. Showers and thunderstorms will likely develop over west-central Oklahoma late evening (around 04Z) as the cold front progresses into northwest Oklahoma and as the low heads eastward from Childress towards Vernon. With mostly elevated instability, large hail up to the size of half dollars are the main threat. The 18Z HRRR suggests weak surface instability on the order of 500 J/kg, and marginal 0-1km shear of 15-20 kts. Therefore, confidence is low on the tornado threat. Scattered storms will grow upscale into a line along the front and progress across central Oklahoma overnight (06-08Z). Locally heavy rainfall may also lead to flash flooding, mainly across east-central Oklahoma. Tomorrow, clouds are expected to diminish from west to east, with gusty north winds and highs in the 60s for most areas. Showers/storms are expected to exit by mid-morning. Thompson && .LONG TERM... (Friday night through next Wednesday) Issued at 324 PM CDT Thu Oct 14 2021 The mid-level trough axis and the cold front will be moving away from the area by 00Z/16 and precipitation will be well east of the area. And this is the beginning of a period of dry weather and near or below normal temperatures for the next few days. Mid-level ridging will move into and hang out over the area through the weekend. The mid-level ridge will finally move to our east early next week. A mid-level trough is expected to move from western Oklahoma into the central/northern Plains, and the main forcing with this currently looks to remain northwest of the area, although there is some potential for shortwaves to move in from the west or southwest that may give at least low precipitation potential early/mid week. && .AVIATION... (06Z TAFS) Issued at 1223 AM CDT Fri Oct 15 2021 Strong and severe storms will affect mainly KOKC and KOUN first hour or so of forecast. MVFR cigs and brief vis reductions with storms. MVFR cigs will be seen behind frontal boundary across northern and central Oklahoma this morning. Gusty northwest winds will be seen through much of the day with decreasing winds. && .UPPER AIR... Issued at 532 PM CDT Thu Oct 14 2021 An Upper Air flight is planned for 00Z this evening. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 42 68 45 72 / 0 0 0 0 Hobart OK 39 72 43 74 / 0 0 0 0 Wichita Falls TX 42 71 43 73 / 0 0 0 0 Gage OK 36 71 43 75 / 0 0 0 0 Ponca City OK 38 68 43 74 / 0 0 0 0 Durant OK 45 71 44 73 / 0 0 0 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...01 LONG TERM....26 AVIATION...11
Hazardous weather outlook, Oct 14, 7:45 PM CDT, 5 hours 9 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 745 PM CDT Thu Oct 14 2021 OKZ004>048-050>052-TXZ083>090-160045- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 745 PM CDT Thu Oct 14 2021 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Tonight... .Thunderstorms... A few strong to marginally severe thunderstorms are possible tonight across parts of Oklahoma. Scattered thunderstorms are expected to develop later this evening across portions of western Oklahoma. These storms will then move east and northeast and are expected to move through the I-35 corridor of central Oklahoma around midnight before moving into eastern Oklahoma during the early morning hours. The strongest storms will be capable of producing hail to the size of half dollars and heavy rainfall. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... .No hazardous weather is expected. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Local storm report, Oct 15, 12:26 AM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1226 AM CDT FRI OCT 15 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1225 AM TSTM WND GST VALLEY BROOK 35.40N 97.48W
10/15/2021 E65 MPH OKLAHOMA OK BROADCAST MEDIA
WITH ONE-INCH HAIL.
&&
OUNLocal storm report, Oct 15, 12:29 AM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1229 AM CDT FRI OCT 15 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1226 AM HAIL VALLEY BROOK 35.40N 97.48W
10/15/2021 M1.75 INCH OKLAHOMA OK TRAINED SPOTTER
WITH EST 65 MPH GUSTS.
&&
OUNLocal storm report, Oct 15, 12:31 AM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1231 AM CDT FRI OCT 15 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1229 AM HAIL 2 ESE VALLEY BROOK 35.39N 97.44W
10/15/2021 E1.75 INCH OKLAHOMA OK BROADCAST MEDIA
&&
OUNLocal storm report, Oct 15, 12:33 AM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1233 AM CDT FRI OCT 15 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1232 AM TSTM WND GST 1 E DEL CITY 35.45N 97.42W
10/15/2021 E70 MPH OKLAHOMA OK BROADCAST MEDIA
&&
OUNSpecial weather statement, Oct 15, 12:33 AM CDT, 21 minutes before
Special Weather Statement
National Weather Service Norman OK
1233 AM CDT Fri Oct 15 2021
OKZ027>029-150600-
Grady OK-Cleveland OK-McClain OK-
1233 AM CDT Fri Oct 15 2021
...A strong thunderstorm will impact portions of northeastern Grady,
northwestern Cleveland and northwestern McClain Counties through 100
AM CDT...
At 1233 AM CDT, Doppler radar was tracking a strong thunderstorm near
Bridge Creek, moving east at 35 mph.
HAZARD...Wind gusts of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Southern Oklahoma City, southwestern Norman, Moore, Newcastle,
Blanchard, Noble, Tuttle, Goldsby, Bridge Creek and Middleberg.
This includes the following highways...
Interstate 35 between mile markers 104 and 118.
Interstate 44 between mile markers 95 and 109.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3509 9777 3527 9778 3534 9749 3516 9739
TIME...MOT...LOC 0533Z 252DEG 31KT 3521 9766
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
30Special weather statement, Oct 15, 12:46 AM CDT, 8 minutes before
Special Weather Statement
National Weather Service Norman OK
1246 AM CDT Fri Oct 15 2021
OKZ027-028-150615-
Grady OK-McClain OK-
1246 AM CDT Fri Oct 15 2021
...A strong thunderstorm will impact portions of east central Grady
and west central McClain Counties through 115 AM CDT...
At 1246 AM CDT, Doppler radar was tracking a strong thunderstorm near
Tabler, moving east at 30 mph.
HAZARD...Wind gusts of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Chickasha, Blanchard, Dibble, Alex, Middleberg, Tabler and Ninnekah.
This includes Interstate 44 between mile markers 81 and 88.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3493 9791 3511 9794 3515 9760 3496 9759
TIME...MOT...LOC 0546Z 262DEG 27KT 3504 9784
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
30The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 14, 10:42 PM CDT | Special Weather Statement | OUN | Canadian | 33 min |
| Oct 14, 11:04 PM CDT | Special Weather Statement | OUN | Kiowa | 26 min |
| Oct 14, 11:17 PM CDT | Special Weather Statement | OUN | Canadian | 28 min |
| Oct 14, 11:45 PM CDT | Severe Thunderstorm Warning | OUN | Canadian, Cleveland, Grady, McClain, Oklahoma | 45 min |
| Oct 15, 12:12 AM CDT | Severe Thunderstorm Warning | OUN | Cleveland, McClain, Oklahoma | 48 min |
| Oct 15, 12:33 AM CDT | Special Weather Statement | OUN | Cleveland | 27 min |
| Oct 15, 12:43 AM CDT | Areal Flood Advisory | OUN | Canadian, Cleveland, Grady, McClain, Oklahoma | 3 hr |
| Oct 15, 12:46 AM CDT | Special Weather Statement | OUN | Grady | 29 min |
| Oct 15, 1:09 AM CDT | Special Weather Statement | OUN | Cleveland, McClain | 36 min |
| Oct 15, 1:39 AM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Lincoln, Pottawatomie, Seminole | 51 min |
| Oct 15, 2:30 AM CDT | Special Weather Statement | OUN | Seminole | 45 min |
| Oct 15, 3:13 AM CDT | Special Weather Statement | OUN | Hughes | 47 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.